Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 31, 2005, 11:26 PM CST for Jackson Parish, Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 11:26 PM CST (05:26 UTC)
- Expired
- Apr 1, 2005, 12:30 AM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Jackson Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:05 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 31, 11:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 010527
SVRSHV
LAC049-127-010630-
/O.NEW.KSHV.SV.W.0079.050401T0526Z-050401T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1230 AM CST
* AT 1126 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 26 MILES WEST OF
JONESBORO TO 18 MILES SOUTHWEST OF JONESBORO TO 26 MILES WEST OF
WINNFIELD...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF
MINDEN TO 18 MILES SOUTHWEST OF JONESBORO TO 11 MILES NORTH OF
NATCHITOCHES...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
JONESBORO BY 1145 PM CST
WINNFIELD BY 1155 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1230 AM CST.
LAT...LON 3214 9283 3215 9279 3217 9281 3225 9275
3236 9277 3245 9275 3246 9242 3185 9234
3181 9261 3178 9265 3172 9292
$$
151 follow-up statement
000
WWUS54 KSHV 010617
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CST FRI APR 1 2005
LAC049-127-010630-
/O.CON.KSHV.SV.W.0079.000000T0000Z-050401T0630Z/
JACKSON LA-WINN LA-
1216 AM CST FRI APR 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 AM CST FOR WINN
AND JACKSON PARISHES...
AT 1216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EROS TO 9 MILES
SOUTHEAST OF CHATHAM TO 13 MILES EAST OF WINNFIELD...OR ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF BROWNSVILLE-BAWCOMVILLE TO 19
MILES EAST OF JONESBORO TO 13 MILES EAST OF WINNFIELD...MOVING EAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN WINN AND JACKSON PARISHES THROUGH 1230 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN JONESBORO WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3214 9283 3215 9279 3217 9281 3225 9275
3236 9277 3245 9275 3246 9242 3185 9234
3181 9261 3178 9265 3172 9292
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:15 PM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 31, 7:15 PM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 715 PM CST THU MAR 31 2005 .DISCUSSION... ANOTHER ZONE UPDATE JUST SENT TO ADD SVR WATCH NUMBER 115 FOR SAN AUGUSTINE...SABINE...AND SHELBY COUNTIES IN E TX...AND ALL OF N LA. ALSO ADDED HAIL WORDING TO AREAS N OF THE FRONT /IE I-20 ZONES/...AND THE WIND/HAIL COMBO FARTHER S OF THE BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 60 42 69 / 70 30 0 0 MLU 57 60 43 67 / 70 30 0 0 DEQ 49 57 34 67 / 70 40 0 0 TXK 50 58 42 68 / 70 30 0 0 ELD 50 57 41 67 / 70 30 0 0 TYR 52 61 40 71 / 70 20 0 0 GGG 52 60 40 71 / 70 20 0 0 LFK 55 64 41 71 / 60 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Mar 31, 12:00 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST THU MAR 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST THU MAR 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS MOST OF EAST TEXAS...LATE THIS AFTERNOON THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST TEXAS... EXTREME SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...TONIGHT. A STATIONARY FRONT LOCATED FROM NEAR ALEXANDRIA LOUISIANA...TO TYLER TEXAS...TO DALLAS...SEPARATED MOIST AIR TO THE SOUTH FROM DRY AIR TO THE NORTH. THIS FRONT WILL MOVE SLIGHTLY NORTH THIS AFTERNOON AND EVENING...AHEAD OF AN APPROACHING COLD FRONT... WHICH WILL MOVE THROUGH THE FOUR STATE AREA TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM WILL ALSO MOVE EAST TONIGHT ACROSS THE FOUR STATE AREA...TRIGGERING STRONG TO SEVERE THUNDERSTORMS IN THE MOIST AIR...ALONG AND SOUTH OF THE WARM FRONT...MAINLY SOUTH OF INTERSTATE 20. ISOLATED SEVERE THUNDERSTORMS...MAINLY PRODUCING HAIL...COULD ALSO OCCUR NORTH OF THIS FRONTAL BOUNDARY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO FORM LATE THIS AFTERNOON OVER EAST OR NORTHEAST TEXAS...AND MOVE INTO NORTH LOUISIANA THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH TONIGHT. 03
In the hours before
Local storm report, Mar 31, 11:15 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 SSE OVERTON 32.26N 94.97W
03/31/2005 RUSK TX TRAINED SPOTTER
POWER LINES DOWN AT SCHOOL ON STATE HIGHWAY 42.
&&
JEDLocal storm report, Mar 31, 11:16 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL RUSTON 32.53N 92.64W
03/31/2005 0.88 INCH LINCOLN LA TRAINED SPOTTER
&&
JEDLocal storm report, Mar 31, 11:20 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND GST 1 S BENTON 32.68N 93.74W
03/31/2005 69 MPH BOSSIER LA TRAINED SPOTTER
&&
JEDLocal storm report, Mar 31, 11:21 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM HAIL DOWNSVILLE 32.63N 92.41W
03/31/2005 0.75 INCH LINCOLN LA EMERGENCY MNGR
&&
JEDLocal storm report, Mar 31, 11:23 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
03/31/2005 CADDO LA LAW ENFORCEMENT
TREES DOWN ON WEST SIDE.
&&
JEDLocal storm report, Mar 31, 11:24 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
03/31/2005 CADDO LA LAW ENFORCEMENT
POWER LINES DOWN ON ELLERBE ROAD.
&&
JEDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Mar 31, 7:28 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 62 min |
| Mar 31, 7:45 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Mar 31, 8:12 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Red River | 63 min |
| Mar 31, 8:20 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 55 min |
| Mar 31, 8:30 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Webster | 60 min |
| Mar 31, 9:15 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 60 min |
| Mar 31, 9:27 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 63 min |
| Mar 31, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Mar 31, 9:57 PM CST | Severe Thunderstorm Warning | SHV | Union | 63 min |
| Mar 31, 10:02 PM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 58 min |
| Mar 31, 10:21 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Red River | 54 min |
| Mar 31, 10:26 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 64 min |
| Mar 31, 10:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Webster | 59 min |
| Mar 31, 10:57 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Union | 63 min |
| Mar 31, 11:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 62 min |
| Apr 1, 2:09 AM CST | Severe Thunderstorm Warning | SHV | Grant | 84 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.